Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 87, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2025, 6:13 AM CDT for 4 counties in Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 6:13 AM CDT (11:13 UTC)
- Expired
- Apr 20, 2025, 6:44 AM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WUUS53 KLSX 201113
SVRLSX
MOC019-027-051-151-201215-
/O.NEW.KLSX.SV.W.0087.250420T1113Z-250420T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
613 AM CDT Sun Apr 20 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Boone County in central Missouri...
Callaway County in central Missouri...
Central Cole County in central Missouri...
Central Osage County in central Missouri...
* Until 715 AM CDT.
* At 613 AM CDT, a severe thunderstorm was located over Wardsville,
or 6 miles southeast of Jefferson City, moving north at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Jefferson City, Fulton, Ashland, Holts Summit, Columbia Regional
Airport, Wardsville, Auxvasse, Taos, New Bloomfield, Westphalia,
Lake Mykee Town, St. Thomas, Lake Mykee, Murry, Brazito, Kingdom
City, Guthrie, Carrington, Tebbetts and Wainwright.
This includes the following State Parks...
Clarks Hill/Norton Historic Site and Jefferson Landing Historic Site.
This includes Interstate 70 in Missouri between exits 133 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3866 9229 3907 9218 3907 9211 3906 9211
3906 9167 3835 9206 3841 9235
TIME...MOT...LOC 1112Z 200DEG 40KT 3849 9214
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kimble2 follow-up statements
317
WWUS53 KLSX 201130
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
630 AM CDT Sun Apr 20 2025
MOC019-051-151-201140-
/O.CAN.KLSX.SV.W.0087.000000T0000Z-250420T1215Z/
Boone MO-Cole MO-Osage MO-
630 AM CDT Sun Apr 20 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN BOONE,
CENTRAL COLE AND CENTRAL OSAGE COUNTIES...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3906 9211 3906 9167 3862 9191 3860 9195
3856 9206 3857 9213 3860 9220 3863 9221
3875 9218 3877 9216 3878 9217 3879 9216
3880 9216 3881 9214 3882 9215 3883 9215
3885 9214 3885 9215 3887 9215
TIME...MOT...LOC 1113Z 200DEG 40KT 3850 9214
$$
MOC027-201215-
/O.CON.KLSX.SV.W.0087.000000T0000Z-250420T1215Z/
Callaway MO-
630 AM CDT Sun Apr 20 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR CALLAWAY COUNTY...
At 630 AM CDT, a severe thunderstorm was located near Holts Summit,
moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Jefferson City, Fulton, Holts Summit, Auxvasse, New Bloomfield,
Lake Mykee Town, Lake Mykee, Kingdom City, Carrington, Guthrie,
Hatton, Tebbetts and Wainwright.
This includes Interstate 70 in Missouri between exits 137 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
&&
LAT...LON 3906 9211 3906 9167 3862 9191 3860 9195
3856 9206 3857 9213 3860 9220 3863 9221
3875 9218 3877 9216 3878 9217 3879 9216
3880 9216 3881 9214 3882 9215 3883 9215
3885 9214 3885 9215 3887 9215
TIME...MOT...LOC 1113Z 202DEG 36KT 3846 9213
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kimble017
WWUS53 KLSX 201144
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
644 AM CDT Sun Apr 20 2025
MOC027-201154-
/O.CAN.KLSX.SV.W.0087.000000T0000Z-250420T1215Z/
Callaway MO-
644 AM CDT Sun Apr 20 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CALLAWAY COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 3906 9211 3906 9167 3862 9191 3860 9195
3856 9206 3857 9213 3860 9220 3863 9221
3875 9218 3877 9216 3878 9217 3879 9216
3880 9216 3881 9214 3882 9215 3883 9215
3885 9214 3885 9215 3887 9215
TIME...MOT...LOC 1130Z 202DEG 36KT 3862 9204
$$
KimbleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:17 AM CDT, 1 hour 56 minutes earlier. Its key messages:
- Showers and thunderstorms are expected to lift northward along a warm front this morning. A lull is anticipated late this morning into early this afternoon. Pockets of brief, heavy rainfall are possible in and around thunderstorms.
- A broken line of strong to severe thunderstorms is expected to turn linear late this afternoon over central Missouri and move eastward into Illinois by late this evening. Severe thunderstorms have the potential to produce large hail, damaging winds and a few tornadoes.
- Near to above normal temperatures stretch through the upcoming week with dry conditions Monday and Tuesday. The pattern becomes active once again from midweek on.
Area forecast discussion, Apr 20, 4:17 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
417 AM CDT Sun Apr 20 2025
.KEY MESSAGES...
- Showers and thunderstorms are expected to lift northward along a
warm front this morning. A lull is anticipated late this
morning into early this afternoon. Pockets of brief, heavy
rainfall are possible in and around thunderstorms.
- A broken line of strong to severe thunderstorms is expected to
turn linear late this afternoon over central Missouri and move
eastward into Illinois by late this evening. Severe thunderstorms
have the potential to produce large hail, damaging winds and a
few tornadoes.
- Near to above normal temperatures stretch through the upcoming
week with dry conditions Monday and Tuesday. The pattern becomes
active once again from midweek on.
&&
.SHORT TERM... (Through Late Monday Afternoon)
Issued at 415 AM CDT Sun Apr 20 2025
The meat of the impacts occur today, ramping up late this afternoon
into this evening, when strong to severe thunderstorms are possible.
The strongest thunderstorms will be capable of producing large hail,
damaging winds, a few tornadoes and a quick shot of heavy rainfall.
A broad view of the CONUS shows a persistent ridge over the Atlantic
that extends westward over the Atlantic coastline, surface ridging
over the Great Lakes and the axis to an amplified trough/upper level
low near the New Mexico/Texas border. Upstream showers and
thunderstorms are clearly evident with a broad mass of colder cloud
tops/moisture on IR satellite/water vapor.
Thunderstorms are distributed just ahead of the upper level trough,
which is giving rise to surface low pressure over western/central
Texas. This system is forecast to quickly deepens slingshot to
the northeast through northwestern Missouri and south-central Iowa
by late this evening. Further east, elevated convection becomes
scattered over the mid-Mississippi Valley, stemming from weaker
mid- level impulses well north of the surface boundary.
Through the rest of the morning, the southeastern ridge and
strengthening surface low will act in tandem to lift the stationary
surface boundary northward as a warm front, drawing in warmer air
and dewpoints in the low to mid-60s. Showers and thunderstorms
likely remain scattered with the low level jet focused on the Plains
underneath the right entrance region of the upper jet. Despite
the northward advancement of the warm front, the lack of MUCAPE
(<500 J/kg) and extent of overcast skies will likely inhibit more
widespread development until ongoing convection the our southwest
lifts northeast into the area. As we get behind the warm front,
precipitation chances drop from south to north with a brief period
of mainly dry conditions favored along and south of I-70 after
15z (10 a.m.). Showers and thunderstorms hang on a bit longer over
northeastern Missouri and west-central Illinois with activity
shifting northward by 17z-18z (12 p.m.-1 p.m.). Though the flash
flood watch continues, the threat for flash flooding (aside from
river flooding) is decreasing. Mean rainfall amounts of 1-2 inches
will be fairly representative of much of the area. Even PMM/LPMM
only retain striations of 2-3 inches over the far northwest
sections of the CWA, where much less rain has fallen over the last
several days.
Latest guidance has come into better consensus on the arrival of a
cold front and its preceding dryline late this afternoon through
late this evening. The main change since the last forecast cycle is
a slight delay (1-2 hours) in the arrival of the boundary. Nearly
all guidance is showing the front positioned over the eastern Plains
around 15z (10 a.m.). The front enters western Missouri around
diurnal peak (18z-21z), where the low level jet (45-55 knots) will
be positioned underneath a 500 mb speed max. The recovery in
instability will rely heavily on sky conditions as much of the
guidance holds onto broken/overcast cloud cover. The track of the
surface low, however, keeps the broader convection to the west,
leaving the greater uncertainty over western Missouri. There is a
brief window for clouds to break some ahead of the front, limiting
the potential for instability to build further. Guidance has been
rather consistent in holding MUCAPE valued in the 500-1000 J/kg
range with weakly capped surface instability. Despite this
limiting factor, upward vertical velocity signatures remain strong
and concentrated along and immediately ahead of the front. This
coincides with mid-level lapse rates around 7C, SRH values of 250-
300+ m2/s2, and 0-3 km shear around 50 kts. Additionally, 0-3 km
CAPE values approach 100 J/kg, which can be supportive of tornado
development.
Indications are that initial discrete cells will develop along the
front with the potential for all hazards. As storms propagate
downstream, convection become more linear over central Missouri and
points east. Evolution of this nature do not support hail so much
later in the game, as damaging winds and tornadoes become the
primary threats. Considering the arrival time of 22z-23z over
central Missouri and 00z and later along and east of the Mississippi
River, the line will exhibit the greatest intensity around Columbia,
potentially weakening along and east of the Mississippi River as
diurnal trends take hold. While this is the case, conditions will
have to be monitored closely as helicity track show the support for
tornadoes for a few hours after sunset. More over, should tornadoes
occur, they will result from vorticity embedded within a fast-moving
line, becoming further obscured by heavy rainfall. The best
timeframe for severe potential is approximately 22z through 04z this
evening.
The front clears the area late tonight, bringing an end to the
rainfall late Sunday night into Monday. Near normal temperatures
(mid-60s to low-70s) will be accompanied by dry conditions and
clearing skies Monday.
Maples
&&
.LONG TERM... (Monday Night through Saturday)
Issued at 415 AM CDT Sun Apr 20 2025
Dry conditions persist Tuesday as surface high pressure centers over
central Illinois and a modest mid-level ridge builds into the mid-
Mississippi Valley. Warm air advection brings warmer air to the
region with highs rising well into the 70s to near 80 degrees.
The patterns turns active again through midweek as zonal flow
introduces multiple shortwaves into the central U.S. A northern
stream system pushes a weakening cold front into the central Plains,
eventually interacting with the advancement of the previously
mentioned warm air advection. This essentially washes the front out
to the north, while second shortwave passes over the Texas
Panhandle. A surface low then develops over Texas and eject
northeast into Missouri through the day Wednesday. Yet another
shortwave follows close behind the initial wave with additional
chances late Wednesday into Thursday. This second wave influences
the boundary to slowly return south as a cold front, increasing
potential for showers and thunderstorms later in the week.
The front then stalls somewhere over the southern portion of the
area with additional shortwave energy moving into the Plains Friday.
Where the boundary lies will be the focus for better potential for
showers and thunderstorms. As was the case in yesterday's update,
precipitation chances are spread through the later half of the week
with a number of details (largely timing and position or existence
of surface features). While guidance seems to be coming into a
little better agreement for the midweeks period, the consecutive run
of shortwaves and precipitation potential will have at least some
influence on the orientation of the pattern. Therefore, specifics
are not yet certain with general trends toward warm and wet weather
through the end of the period.
Maples
&&
.AVIATION... (For the 06z TAFs through 06z Sunday Night)
Issued at 1042 PM CDT Sat Apr 19 2025
Low ceilings, fog, showers, and thunderstorms can all be expected
at various times during the 06Z TAF period. At the start of the
period, light rain will steadily spread across the region,
impacting JEF/COU/UIN initially and eventually STL/SUS/CPS as
well. Lightning is not expected initially, but a few strikes and
increasing rain rates will be possible during the early morning
hours, particularly at JEF/COU. Meanwhile, ceilings will steadily
lower overnight through tomorrow morning, with fog likely at times
as well. Ceiling and visibility reductions to IFR are likely at
times in most areas, with a few dips to LIFR possible as well.
Showers will likely diminish late in the morning and early
afternoon, and ceilings/fog should lift for a few hours. However,
a line of thunderstorms, and potentially strong/severe
thunderstorms, is increasingly likely to impact all terminals for
a brief period late in the afternoon and early evening. Strong
winds, hail, and even tornadoes will be possible with these
storms, in addition to lowering ceilings and reduced visibility.
This line will likely only last a couple of hours, and VFR
conditions are expected for at least a few hours thereafter, and
likely until the end of the period. Gusty south winds during the
day will veer to the southwest behind the storms, and remain
breezy. Low ceilings may return to terminals near the end of the
period, but this was not included in this iteration as confidence
in the timing remains low.
BRC
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch through late tonight for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 20, 4:22 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 422 AM CDT Sun Apr 20 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-210930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 422 AM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Showers and thunderstorms are expected today through late this evening. A round of strong to severe thunderstorms is likely late this afternoon through late this evening. The strongest thunderstorms will be capable of large hail, damaging winds, and tornadoes. Locally heavy rain is possible in and around thunderstorms, posing an isolated threat for flash flooding. A flash flood watch remains in effect through 7 p.m. this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms are possible Tuesday night through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later today. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:23 PM CDT | River Flood Warning | LSX | Reynolds | 60 hr |
| Apr 19, 8:28 PM CDT | River Flood Warning | LSX | Crawford, Washington | 61 hr |
| Apr 19, 8:28 PM CDT | River Flood Warning | LSX | Crawford | 20 hr |
| Apr 20, 6:53 AM CDT | River Flood Warning | LSX | Jefferson | 61 hr |
| Apr 20, 7:57 AM CDT | River Flood Warning | LSX | Osage | 57 hr |
| Apr 20, 7:57 AM CDT | River Flood Warning | LSX | Cole | 49 hr |
| Apr 20, 8:28 AM CDT | River Flood Warning | LSX | Boone | 23 hr |
| Apr 20, 10:37 AM CDT | River Flood Warning | LSX | Franklin | 47 hr |
| Apr 20, 12:38 PM CDT | Tornado Warning | LSX | Cole, Moniteau | 43 min |
| Apr 20, 1:31 PM CDT | Tornado Warning | LSX | Callaway | 44 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 57 min |
| Apr 20, 4:32 PM CDT | Tornado Warning | LSX | Moniteau | 37 min |
| Apr 20, 4:51 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 54 min |
| Apr 20, 4:54 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 66 min |
| Apr 20, 5:01 PM CDT | Tornado Warning | LSX | Boone, Moniteau | 35 min |
| Apr 20, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 17 min |
| Apr 20, 5:25 PM CDT | Tornado Warning | LSX | Audrain, Boone, Callaway | 39 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Montgomery, Ralls | 45 min |
| Apr 20, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Shelby | 41 min |
| Apr 20, 5:44 PM CDT | Tornado Warning | LSX | Callaway, Montgomery | 46 min |
| Apr 20, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 44 min |
| Apr 20, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 42 min |
| Apr 20, 6:07 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Iron, Reynolds, Washington | 53 min |
| Apr 20, 6:07 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 38 min |
| Apr 20, 6:11 PM CDT | Tornado Warning | LSX | Pike, Ralls | 49 min |
| Apr 20, 6:15 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 60 min |
| Apr 20, 6:20 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Lincoln, Montgomery, Saint Charles, Saint Louis, Warren | 40 min |
| Apr 20, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 20 min |
| Apr 20, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more | 64 min |
| Apr 20, 6:58 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 4 more | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.